Alert archive / Illinois / River Flood Warnings in 2020
River Flood Warning 32, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Apr 27, 2020, 2:01 PM CDT for Mason County, Menard County, Illinois. It took effect at Apr 27, 2020, 2:13 PM CDT. It was in force for 11 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2020, 2:01 PM CDT (19:01 UTC)
- In effect from
- Apr 27, 2020, 2:13 PM CDT
- Expired
- Apr 28, 2020, 1:11 AM CDT
- In force
- 11 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Mason County, IL, Menard County, IL
The radar
The Lincoln radar (KILX), 30 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Salt Creek (IL) near Greenview (GREI2). The gauge peaked at 16.26 ft at Apr 27, 2020, 7:00 PM CDT.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05582000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
502
WGUS43 KILX 271901
FLWILX
Flood Warning
National Weather Service Lincoln IL
201 PM CDT Mon Apr 27 2020
...The National Weather Service in Lincoln IL has issued a flood
warning for the following river in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC125-129-280901-
/O.NEW.KILX.FL.W.0032.200427T1913Z-200428T2034Z/
/GREI2.1.ER.200427T1913Z.200428T0600Z.200428T1434Z.NO/
201 PM CDT Mon Apr 27 2020
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Salt Creek near Greenview.
* From this afternoon until Tuesday afternoon.
* At 145 PM Monday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
rise to near 16.5 feet by early tomorrow morning.The river will
fall below flood stage by tomorrow morning.
* Impact...At 16.0 feet...Widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Salt Creek
Greenview 16 16.0 Mon 2 PM 16.3 12.2 8.8
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
baker2 follow-up statements
649
WGUS83 KILX 280127
FLSILX
Flood Statement
National Weather Service Lincoln IL
827 PM CDT Mon Apr 27 2020
...The Flood Warning continues for the following river in Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you encounter a flooded roadway, turn around and find an alternate
route. Turn around, don't drown.
Additional river and weather information is available at
www.weather.gov/ilx.
&&
ILC125-129-281527-
/O.EXT.KILX.FL.W.0032.000000T0000Z-200428T2024Z/
/GREI2.1.ER.200427T1915Z.200428T0600Z.200428T1424Z.NO/
827 PM CDT Mon Apr 27 2020
The Flood Warning continues for
The Salt Creek near Greenview.
* Until Tuesday afternoon.
* At 745 PM Monday the stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.3 feet by
early tomorrow morning. The river will fall below flood stage
late tomorrow morning.
* Impact...At 16.0 feet...Widespread agricultural flooding is in
progress.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Tue Wed Thu
Salt Creek
Greenview 16 16.2 Mon 8 PM 16.2 12.5 9.1
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
37194
WGUS83 KILX 280611
FLSILX
Flood Statement
National Weather Service Lincoln IL
111 AM CDT Tue Apr 28 2020
...The Flood Warning is cancelled for the following river in
Illinois...
Salt Creek near Greenview affecting Mason and Menard Counties
.The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
Since flooding has subsided, this will be the last statement for this
flooding event.
ILC125-129-280641-
/O.CAN.KILX.FL.W.0032.000000T0000Z-200428T2024Z/
/GREI2.1.ER.200427T1915Z.200428T0030Z.200428T0440Z.NO/
111 AM CDT Tue Apr 28 2020
The Flood Warning is cancelled for
The Salt Creek near Greenview.
* At 1245 AM Tuesday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Fell below flood stage at 1140 PM Monday.
* Forecast...The river will continue to fall to 12.0 feet by tomorrow
morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Salt Creek
Greenview 16 15.9 Tue 1 AM 12.0 9.1 7.4
&&
LAT...LON 4017 8960 4009 8960 4011 8968 4009 8982
4016 8982 4018 8969
$$
ShimonWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Apr 27, 1:00 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Apr 27, 1:00 PM CDT, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Lincoln IL 100 PM CDT Mon Apr 27 2020 .SYNOPSIS... Issued at 326 AM CDT Mon Apr 27 2020 A weather disturbance will move into central Illinois this morning bringing mostly cloudy skies and scattered showers for much of the area from late morning into evening. Highs will be in the mid 60s. A stronger storm system will likely bring thunderstorms Tuesday afternoon into Tuesday night, with some strong storms possible. Highs in the low to mid 70s are expected. && .UPDATE... Issued at 1113 AM CDT Mon Apr 27 2020 Updated the forecast to bump up high temperatures a notch and also to refine the PoPs for this afternoon. The 12z ILX sounding was extremely dry, particularly in the mid levels of the atmosphere. Backed off the areal extent of the chance PoPs for this afternoon since the weak returns on radar will most likely go into moistening the atmosphere. A few showers are still possible with the low and mid level warm advection, so will head in that direction for the IL River valley and the I-74 corridor, with isolated showers elsewhere in central IL. Let in the potential for showers and isolated t-storms this evening, again mainly along the I-74 corridor. Some of the CAMs are showing the best potential will be a bit farther north closer to the warm front, but can't rule out an isolated t-storm. && .SHORT TERM...(Today and tonight) ISSUED AT 326 AM CDT Mon Apr 27 2020 A weak shortwave combined with warm advection aloft will traverse central IL during the daytime today, and should spread scattered showers to the Illinois River valley by noon, then reaching east central and possibly southeast Illinois by 3-4 p.m., and diminishing west of the IL river valley by late afternoon. Little to no instability is expected, therefore no mention of thunder in the forecast. Any precipitation amounts should be light, a few hundredths or less. A warm front should start forming near the I-74 corridor this evening, and could have enough instability for a few rumbles of thunder overnight. Expect highs in the mid 60s today as showers and cloud cover limit the amount of warming that could otherwise develop in the breezy southwesterly winds that develop. Lows tonight should be in the mid 50s, much warmer than this morning, due to increased moisture and cloud cover. .LONG TERM...(Tuesday through Sunday) ISSUED AT 326 AM CDT Mon Apr 27 2020 A stronger storm system will impact central IL Tuesday as a shortwave ejects across the Rockies and a surface low deepens as it tracks across the northern Plains, likely into southern Wisconsin by evening. This should leave central IL solidly in the warm sector much of the day Thursday, with dewpoints rising to near 60 and highs reaching the low to mid 70s. Chances for precipitation should hold off until afternoon as thunderstorms develop ahead of a trailing cold front, push into west-central IL during the afternoon and east-central and southeast IL during the evening. Still some uncertainty about coverage and intensity of thunderstorms as it appears the stronger forcing should track north of the area, while stronger instability likely stays confined to areas farther south. Nevertheless, convective allowing models do produce intense convection through central IL and around 1500 J/kg SBCAPE values should overlap with sfc-6km bulk shear values around 40 kts could result in severe thunderstorm hazards. SPC indicates a slight risk of severe thunderstorms for central IL with all severe hazards possible. On Wednesday, a trailing shortwave looks to help carve out a deep upper level trough over the Midwest, likely centered over Illinois by afternoon. This should re-invigorate shower activity, possibly with a few thunderstorms, before the upper trough shifts east Wednesday night. Temperatures should feature a substantial drop, with highs in the upper 50s and lower 60s Wednesday. Thursday through Saturday look to have a general warming trend and and dry conditions as a ridge of high pressure builds into the central US. Highs should rise from the low 60s Thursday to upper 70s by Saturday. A few short waves riding over top of upper level ridge could bring isolated convection late this week, but a better chance of thunderstorms Saturday night into Sunday. Highs Sunday should be in the lower 70s in central IL and mid 70s in southeast IL. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1259 PM CDT Mon Apr 27 2020 VFR conditions will prevail through the TAF period, even though a few showers and even an isolated thunderstorm is possible later this evening. All of central and eastern Illinois will remain in the warm sector of a warm front which was across far northern Illinois early this afternoon. Spotty showers are possibly at times early this afternoon, but the areal extent will be limited due to extensive dry air in the mid and lower layers of the atmosphere. Much of central IL can also expect gusty south to southwest winds as the lower atmosphere mixes quite a bit the rest of the afternoon. Isolated showers and a thunderstorm or two may develop along and north of the I-74 corridor this evening south of the warm front and where the low level warm advection and the low level jet will be maximized. Another result of the increasing low level jet in the eastern half of IL will be the development of low level wind shear after midnight until right around daybreak. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Miller SYNOPSIS...37 SHORT TERM...37 LONG TERM...37 AVIATION...Miller
Hazardous weather outlook, Apr 27, 12:07 PM CDT, 1 hour 54 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1207 PM CDT Mon Apr 27 2020 ILZ027>031-037-038-043>046-281100- Champaign-De Witt-Knox-Marshall-McLean-Peoria-Piatt-Stark- Tazewell-Vermilion-Woodford- 1207 PM CDT Mon Apr 27 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Isolated thunderstorms will be possible this evening. No severe weather is expected. Minor flooding is occurring on the Mackinaw river at Congerville today, with the stage forecast to fall below minor flood stage tonight. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorms are likely late Tuesday afternoon and evening. Some of the storms may be severe with the potential for high wind, hail and possibly a tornado. Isolated storms will be possible Wednesday afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ036-040-041-047-049-050-281100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 1207 PM CDT Mon Apr 27 2020 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding is occurring on the Illinois River at Havana and Beardstown. Minor flooding is occurring on the lower Sangamon river at Chandlerville and Oakford. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorms are likely late Tuesday afternoon and evening. Some of the storms may be severe with the potential for high wind, hail and possibly a tornado. Isolated storms will be possible Wednesday afternoon. Minor flooding will continue on the Illinois River at Beardstown, Havana, and Valley City, and the Sangamon River at Chandlerville and Oakford through mid-week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ042-048-051>053-281100- Christian-Logan-Macon-Menard-Sangamon- 1207 PM CDT Mon Apr 27 2020 This Hazardous Weather Outlook is for portions of central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Minor flooding is occurring on the lower Sangamon river at Chandlerville and Oakford. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorms are likely late Tuesday afternoon and evening. Some of the storms may be severe with the potential for high wind, hail and possibly a tornado. Isolated storms will be possible Wednesday afternoon. Minor flooding will continue on the lower Sangamon river at Chandlerville and Oakford for a few days. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. ILZ054>057-061>063-066>068-071>073-281100- Clark-Clay-Coles-Crawford-Cumberland-Douglas-Edgar-Effingham- Jasper-Lawrence-Moultrie-Richland-Shelby- 1207 PM CDT Mon Apr 27 2020 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... The Little Wabash river at Clay City will remain at minor flood stage. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Thunderstorms are likely Tuesday evening, with a few of those storms becoming severe. The main threats are expected to be high wind and hail. Isolated storms will be possible Wednesday afternoon. The Little Wabash river at Clay City will be nearly steady around minor flood stage through the rest of this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. Miller
Nearby
River Flood Warnings in Illinois, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.